Heart & Cardiology/POTS & Chronic fatigue

Advertisement


Question
Hi, I have had POTS off & on for 20 years now.  I had syncope 20 years ago for 2 years and started back about four years ago. I started meds 3 years ago, bupropion, venlafaxine,  & bystolic. With these I no longer fall out (I still get dizzy). But my fatigue is just, taking over my life. The Dr put me on Adderall, .5 3x a day. It helps me stay awake but it makes it hard to sleep at night creating a cycle.  I was late taking the wellbuturen & venlafaxine this morning and I was fine. No brain fog, no sleepiness. I took it and 15 minutes later I'm fighting to keep my eyes open. I'm wondering if the meds could be causing it or if it's just a coincidence.  My Drs say the dosages are not high enough but everything I read say POTS patients react stronger to meds and I know other drugs do affect me harder. (Not rec drugs, I've never done those). So I'm thinking of stopping everything except maybe the beta blocker and just living with the dizziness.  I'd rather fall out than be a zombie every day. I have 5 kids & a business,  hubby works nights at the hospital. My big question is, will it physically harm me for my heart to jump around so much? My brother in law died randomly from tachycardia so it's something I know is real and scary but unpredictable. Would my heart jumps increase my risk?
I also have very, very bad veins in my legs. Not so much spider veins, like you can't tell they're bad other than a vericose behind my knee but I keep superficial blood clots, I have to wear stockings everyday. My deductible is too high right now eve or i cant go upstairs at all. n though insurance is paying.  So when I get those fixed my POTS should improve as well right? I know if I don't wear my stockings I fall out even on meds so it must play some part.
Thank you for your time.

Answer
Hi Amy,
I am not sure "fixing your veins" will improve your POTS. In any case you will need to continue wearing support stockings.
Please read this:
http://www.cardiachealth.org/postural-orthostatic-tachycardia-syndrome-pots
Hope this helps,
Dr T
http://www.cardiachealth.org/

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


doctort@cardiachealth.org

Expertise

Expert opinions on cardiac, thoracic and vascular diseases

Experience

Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Education/Credentials
Board certified cardio-thoracic surgeon

©2016 About.com. All rights reserved.